What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 14, 5:42 PM CST, 4 hours 17 minutes earlier.
Area forecast discussion, May 14, 5:42 PM CST, 4 hours 17 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
642 PM CDT Sat May 14 2022
.UPDATE...
Issued at 642 PM CDT Sat May 14 2022
Aviation discussion updated for 00z TAFs.
&&
.SHORT TERM...(Tonight through Monday night)
Issued at 215 PM CDT Sat May 14 2022
With mid 60s dew points and mid 80s temperatures, there is still
a chance for diurnal instability showers/storms, despite the
relative dearth of current coverage. Cam modeling shows the
activity just to our north/east may backbuild into our east, while
some (not all) appear to congest the agitated cu field in SEMO and
develop active convection there. It's enough to tailor pops from
slight chance (west) to mid chance (east) thru the heating hours.
Severe potential is limited, but at least some minimal DCAPE and
virtually no inhibition might lend toward an isolated downburst
chance with a rogue cell or two.
Afterward, that warm/soupy air will remain settled under a
relative clear-out. Numerical mos suggests with light winds/clear
skies and dew point depressions dropping to 3F or less, patchy
fog may develop.
Tmrw is our best chance of storms, including strong-svr storms, as
a cold front approaches/makes passage. It hits at peak heating and
all Cams are active with its linear development. Given the early
summer-like heat/humidity/instability, this focusing mechanism and
attendant steepening of lapse rates during the afternoon will
promote bowing segments with strong/svr potential for wind/hail.We
remain predominantly under a slight risk, excepting a portion of
our Ozarks enveloped within the Enhanced risk that was issued
primarily for parts of KS/OK/SW MO.
The Monday airmass will be pleasant post fropa, with 70s
commonplace for highs and markedly lower humidity.
.LONG TERM...(Tuesday through Saturday)
Issued at 215 PM CDT Sat May 14 2022
Much of Tuesday still looks to be nice, as the high pressure ridge
axis responsible for the pleasant conditions Monday goes on and
shifts its axis across the area and eastward. Just developing return
flow may allow a small pop chance to sneak into our far west late
in the day, as dew points and temperatures begin to nudge upward
again.
Meanwhile, a transition to a more zonal flow pattern allows
Plains development to stream across the FA thereafter, offering
what looks to be more or less, off and on pcpn chances thru the
remainder of the week. It is difficult to trust the timing or
determine the exact meso influences therin, but the model's
synoptic scale boundary evolution suggests best pcpn chances to be
focused mid week, vs late week.
In fact, toward days 6-7, a stronger carving of an upper level
trof will make its way into the Mississippi Valley, while
regressive ridging in the East dearths our Friday pop, before it
amplifies again going into the weekend with the approach of the
aforementioned long wave trof.
With respect to temps/humidity, after Tuesday, it looks like
the summer like feel, with highs in the 80s, and lows and dew
points in the 60s/near 70, returns.
&&
.AVIATION...
Issued at 642 PM CDT Sat May 14 2022
An outflow boundary is currently moving across terminals KOWB/KEVV
causing a temporary wind shift to easterly and wind gusts over 20
kts. Thunderstorms are currently across southwest IN and
surrounding areas, but will diminish later this evening. Western
terminals have a lower but non-zero chance of showers and
possibly a thunderstorm this evening. Late tonight into the early
morning there is the potential for some patchy fog to develop
across all terminals. While any fog will be localized, vis can
drop down to 2-3 miles during this time. Showers and a few
thunderstorms return later tomorrow afternoon.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
UPDATE...DW
AVIATION...DW
Hazardous weather outlook, May 14, 1:32 PM CST, 8 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
232 PM CDT Sat May 14 2022
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-151000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
232 PM CDT Sat May 14 2022
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...This Afternoon and Tonight
A chance of thunderstorms this evening may include an isolated
stronger storm with gusty winds or hail, but locally heavy rain
and lightning will be the primary anticipated hazards.
Patchy fog may be locally dense late tonight.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
A few strong to severe storms with damaging winds and large hail
will be possible Sunday afternoon and evening. Otherwise, locally
heavy rain and lightning will be the primary hazards for the
entire region Sunday afternoon through Sunday night.
A chance of thunderstorms returns to the forecast from late
Tuesday through Friday. The best chance will be Wednesday and
Wednesday night. Locally heavy rain and lightning are expected to
be the primary storm hazards.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is possible this weekend.
In the hours before
Local storm report, May 14, 7:47 PM CST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
847 PM CDT SAT MAY 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL 8 ENE MOUNT VERNON 37.96N 87.75W
05/14/2022 M0.70 INCH POSEY IN PUBLIC
&&
DWSpecial weather statement, May 14, 8:08 PM CST, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Paducah KY
908 PM CDT Sat May 14 2022
KYZ015-016-150230-
Webster KY-Hopkins KY-
908 PM CDT Sat May 14 2022
...A strong thunderstorm will impact portions of central Hopkins and
central Webster Counties through 930 PM CDT...
At 907 PM CDT, Doppler radar was tracking a strong thunderstorm near
Providence, moving south at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Madisonville.
This includes Interstate 69 in Kentucky between Mile Markers 117 and
118.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3754 8776 3759 8760 3736 8746 3734 8771
TIME...MOT...LOC 0207Z 339DEG 19KT 3744 8767
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RJPSpecial weather statement, May 14, 9:09 PM CST, 50 minutes before
Special Weather Statement
National Weather Service Paducah KY
1009 PM CDT Sat May 14 2022
KYZ012-016-017-150345-
Christian KY-Hopkins KY-Trigg KY-
1009 PM CDT Sat May 14 2022
...A strong thunderstorm will impact portions of northern Christian,
northeastern Trigg and southeastern Hopkins Counties through 1045 PM
CDT...
At 1008 PM CDT, Doppler radar was tracking a strong thunderstorm near
Nortonville, or 8 miles east of Dawson Springs, moving south at 30
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Crofton around 1020 PM CDT.
This includes the following highways...
Interstate 69 in Kentucky between Mile Markers 94 and 104.
Pennyrile Parkway between Mile Markers 14 and 34.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3721 8766 3721 8739 3690 8730 3694 8772
TIME...MOT...LOC 0308Z 003DEG 28KT 3715 8753
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RJPSpecial weather statement, May 14, 9:28 PM CST, 31 minutes before
Special Weather Statement
National Weather Service Paducah KY
1028 PM CDT Sat May 14 2022
ILZ080-084-150400-
Perry IL-Jackson IL-
1028 PM CDT Sat May 14 2022
...Strong thunderstorms will impact portions of southwestern Perry
and Jackson Counties through 1100 PM CDT...
At 1027 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms from near Ava to near Steeleville to 12 miles south of
Willisville to 7 miles west of Murphysboro. Movement was east at 25
mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Ava around 1045 PM CDT.
Other locations in the path of these storms include Carbondale,
Murphysboro, Elkville, De Soto and Hurst.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3795 8915 3763 8915 3767 8948 3770 8953
3772 8959 3775 8962 3775 8967 3778 8966
3782 8968 3783 8966 3786 8966 3796 8959
3803 8959
TIME...MOT...LOC 0327Z 291DEG 25KT 3794 8947 3797 8964 3781 8961 3776
8948
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
RJPSpecial weather statement, May 14, 9:35 PM CST, 24 minutes before
Special Weather Statement
National Weather Service Paducah KY
1035 PM CDT Sat May 14 2022
KYZ007-008-010-011-150415-
Marshall KY-Crittenden KY-Lyon KY-Livingston KY-
1035 PM CDT Sat May 14 2022
...Strong thunderstorms will impact portions of southeastern
Livingston, south central Crittenden, northern Marshall and western
Lyon Counties through 1115 PM CDT...
At 1035 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Salem to near Burna to near
Calvert City. Movement was east at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Eddyville.
This includes the following highways...
Interstate 24 in Kentucky between Mile Markers 18 and 41.
Interstate 69 in Kentucky between Mile Markers 48 and 68.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3686 8817 3699 8848 3724 8840 3723 8822
3719 8808 3718 8809 3717 8804
TIME...MOT...LOC 0335Z 271DEG 12KT 3718 8828 3721 8835 3707 8836
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
RJPSpecial weather statement, May 14, 9:48 PM CST, 11 minutes before
Special Weather Statement
National Weather Service Paducah KY
1048 PM CDT Sat May 14 2022
KYZ012-017-150430-
Christian KY-Trigg KY-
1048 PM CDT Sat May 14 2022
...Strong thunderstorms will impact portions of southern Christian
and eastern Trigg Counties through 1130 PM CDT...
At 1047 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Cobb to near Hopkinsville.
Movement was south at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Hopkinsville around 1105 PM CDT.
Other locations in the path of these storms include Pembroke, Oak
Grove and Fort Campbell.
This includes the following highways...
Interstate 24 in Kentucky between Mile Markers 65 and 92.
Pennyrile Parkway between Mile Markers 1 and 15.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3701 8773 3701 8772 3693 8741 3667 8733
3665 8733 3664 8734 3664 8776
TIME...MOT...LOC 0347Z 353DEG 20KT 3696 8764 3690 8748
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
RJP